MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21975
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Dr.(b)(6) has placed our stents before; this time he could not place the stent as one part of the stent got kinked/broken.The stent to be returned back asap.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent¿.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
(b)(6) has placed our stents before, this time he could not place the sent as one part of the stent got kinked./ broken.The stent to be returned back asap.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent¿.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zso-10-5 device of lot number c1198946 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2019.A kink was observed at the 03rd porthole at the tapered end of the stent and at the 05th porthole at the non-tapered end of the stent.A 0.035¿ wire guide passed the kink at the 03rd porthole with resistance but could not pass the kink at the 05th porthole.Document review prior to distribution zso-10-5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-10-5 of lot number c1198946 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1198946.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ the product manager has been notified of this user error event and has been asked to consider retraining at the facility as a result.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8349229
Report Number3001845648-2019-00064
Device Sequence Number13900425
Product Code FGE
UDI-Device Identifier00827002219755
UDI-Public(01)00827002219755(17)190204(10)C1198946
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2019
Device Model NumberG21975
Device Catalogue NumberZSO-10-5
Device Lot NumberC1198946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1